Alert archive / Tennessee / Flash Flood Warnings in 2015
Flash Flood Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 8, 2015, 4:59 PM CDT for 7 counties in Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2015, 4:59 PM CDT (21:59 UTC)
- Expired
- Jun 8, 2015, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cheatham County, TN, Davidson County, TN, Dickson County, TN, Hickman County, TN, Rutherford County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 42 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 6:03 PM CDT | FLASH FLOOD | Franklin, TN | WATER COVERING FIGUERS DRIVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 64 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
205 WGUS54 KOHX 082159 FFWOHX TNC021-037-043-081-149-187-189-090100- /O.NEW.KOHX.FF.W.0001.150608T2159Z-150609T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 459 PM CDT MON JUN 8 2015 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN CHEATHAM COUNTY IN MIDDLE TENNESSEE... SOUTHERN DAVIDSON COUNTY IN MIDDLE TENNESSEE... THIS INCLUDES THE CITY OF NASHVILLE... SOUTHEASTERN DICKSON COUNTY IN MIDDLE TENNESSEE... EXTREME NORTHEASTERN HICKMAN COUNTY IN MIDDLE TENNESSEE... EXTREME NORTHWESTERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE... WILLIAMSON COUNTY IN MIDDLE TENNESSEE... THIS INCLUDES THE CITY OF FRANKLIN... EXTREME WEST CENTRAL WILSON COUNTY IN MIDDLE TENNESSEE... * UNTIL 800 PM CDT * AT 451 PM CDT...LOCAL EMERGENCY MANAGER REPORTED FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA AT THE INTERSECTION OF MURFREESBORO ROAD AND BRILEY PARKWAY. ADDITIONAL FLOODING MAY OCCUR AS THUNDERSTORM ACTIVITY CONTINUES. * LOCATIONS IMPACTED INCLUDE... NASHVILLE...FRANKLIN...HERMITAGE...ANTIOCH...BELLEVUE...PEGRAM... KINGSTON SPRINGS...OAK HILL...FOREST HILLS...BELLE MEADE... NOLENSVILLE AND BRENTWOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3617 8717 3621 8658 3583 8664 3585 8722 $$ BARNWELL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 2:09 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 8, 2:09 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 209 PM CDT MON JUN 8 2015 .DISCUSSION...STORMS ARE MOVING INTO AND ACROSS MIDDLE TENNESSEE IN MULTIPLE WAVES THIS AFTERNOON, WITH THE ENTIRE MID STATE ALREADY UNDER A SEVERE THUNDERSTORM WATCH UNTIL 7 PM. SO FAR, THE MAJORITY OF THE REPORTS WE HAVE RECEIVED ARE HAIL-RELATED, ALTHOUGH WE HAVE ALSO RECEIVED REPORTS OF STRONG WIND GUSTS AND HEAVY RAINFALL. THE LATEST (18Z) LAPS SOUNDING FOR BNA SHOWS A LIFTED INDEX AROUND -5 AND CONVECTIVE AVAILABLE POTENTIAL ENERGY OF ALMOST 2,100 J/KG. PRECIPITABLE WATER HAS INCREASED TO 1.86 INCHES WITH THE K-INDEX A ROBUST 35. WIND SHEAR IS MINIMAL WITH 0-3 SRH OF ONLY 50. SOUNDING ALSO SHOWS A PRONOUNCED MID-LEVEL DRY LAYER CENTERED AROUND 600 MB. THEREFORE, THE SEVERE THREAT WILL REMAIN FOR THE NEXT SEVERAL HOURS. EXPECT THE COLD FRONT TO COME THROUGH MIDDLE TENNESSEE MAINLY BETWEEN 00Z AND 06Z, WITH POP'S DROPPING OFF CONSIDERABLY AFTER 06Z AND GONE ALTOGETHER AFTER 12Z. EXPECT ONLY A SLIGHT DROP-OFF IN TEMPERATURES TOMORROW WITH THE WIND SHIFT, BUT WE'LL BE RIGHT BACK ABOVE NORMAL BY WEDNESDAY AS THE SURFACE RIDGE MOVES EAST OF THE MID STATE. AS WE HEAD TOWARD THE END OF THE WEEK, THE GFS & ECMWF DEVELOP AN INVERTED TROUGH TO OUR WEST WITH DEEP GULF MOISTURE ADVECTING INTO MIDDLE TENNESSEE, WITH A CHANCE OF STORMS ON THURSDAY, AND AN EVEN BETTER CHANCE FRIDAY & SATURDAY. AT THIS TIME, THE SPC DOES NOT HAVE ANY SEVERE WEATHER THREAT FOR MIDDLE TENNESSEE PAST TODAY/TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 65 87 66 90 / 60 10 10 05 CLARKSVILLE 66 86 65 89 / 50 10 10 05 CROSSVILLE 63 81 61 82 / 80 10 10 10 COLUMBIA 66 88 67 90 / 70 10 10 05 LAWRENCEBURG 66 88 67 89 / 80 10 10 10 WAVERLY 65 87 66 90 / 50 10 10 05 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && ROSE
Hazardous weather outlook, Jun 8, 5:00 AM CDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT MON JUN 8 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-091000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE THIS AFTERNOON AND EVENING. MAIN CONCERNS WITH SEVERE THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE WINDS. LARGE HAIL AND AN ISOLATED TORNADO OR TWO CAN NOT BE TOTALLY RULED OUT EITHER. LOCALIZED FLOODING WILL ALSO BE A CONCERN...WITH SOME SPOTS... ESPECIALLY ACROSS THE UPPER CUMBERLAND REGION THIS EVENING... POTENTIALLY EXPERIENCING TWO TO THREE INCHES OF RAIN IN A SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Jun 8, 4:01 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 401 PM CDT MON JUN 8 2015 TNZ027-059-060-082130- DAVIDSON-MAURY-WILLIAMSON- 401 PM CDT MON JUN 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...MAURY AND WILLIAMSON COUNTIES... AT 359 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR FAIRVIEW...MOVING EAST AT 25 MPH. SOME LOCATIONS IN THE PATH INCLUDE FAIRVIEW...LEIPERS FORK...NATCHEZ TRACE AT HIGHWAY 96 AND FRANKLIN. HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3604 8680 3582 8684 3582 8715 3601 8714 10
Special weather statement, Jun 8, 4:24 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 424 PM CDT MON JUN 8 2015 TNZ057-059-060-082200- HICKMAN-MAURY-WILLIAMSON- 424 PM CDT MON JUN 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN...MAURY AND WILLIAMSON COUNTIES... AT 421 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR CENTERVILLE...MOVING EAST AT 35 MPH. SOME LOCATIONS IN THE PATH INCLUDE NUNNELLY...CENTERVILLE...PRIMM SPRINGS AND SANTA FE. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. FREQUENT LIGHTNING IS ALSO EXPECTED WITH THIS STORM. LAT...LON 3592 8712 3570 8713 3572 8761 3590 8762 10
Special weather statement, Jun 8, 4:26 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 426 PM CDT MON JUN 8 2015 TNZ028-030>032-064-082200- DE KALB-JACKSON-PUTNAM-SMITH-WILSON- 426 PM CDT MON JUN 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR DE KALB...JACKSON...PUTNAM... SMITH AND WILSON COUNTIES... AT 424 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR WATERTOWN...MOVING EAST AT 35 MPH. SOME LOCATIONS IN THE PATH INCLUDE ALEXANDRIA...SOUTH CARTHAGE... HICKMAN...CARTHAGE...GORDONSVILLE...CENTER HILL LAKE...EDGAR EVANS STATE PARK AND GRANVILLE. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3633 8572 3607 8571 3606 8621 3629 8617 10
Local storm report, Jun 8, 4:28 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
428 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL FRANKLIN 35.93N 86.84W
06/08/2015 M1.25 INCH WILLIAMSON TN LAW ENFORCEMENT
&&
EVENT NUMBER OHX1500545
JACKSONLocal storm report, Jun 8, 4:36 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
436 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM FLOOD 4 SW NASHVILLE 36.13N 86.84W
06/08/2015 DAVIDSON TN TWITTER
FLOODING AND SIGNIFICANT PONDING AT DB TODD BLVD AND
CHARLOTTE AVENUE
&&
EVENT NUMBER OHX1500546
JACKSONLocal storm report, Jun 8, 4:41 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
441 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM FLOOD 2 NW NASHVILLE 36.19N 86.81W
06/08/2015 DAVIDSON TN TWITTER
SIGNIFICANT AMOUNTS OF WATER AT JEFFERSON STREET AND DB
TODD BLVD
&&
EVENT NUMBER OHX1500547
JACKSONThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 11:33 AM CDT | Special Weather Statement | OHX | Stewart | 27 min |
| Jun 8, 11:41 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 34 min |
| Jun 8, 12:22 PM CDT | Special Weather Statement | OHX | Robertson, Sumner | 38 min |
| Jun 8, 12:56 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 34 min |
| Jun 8, 1:07 PM CDT | Special Weather Statement | OHX | DeKalb | 38 min |
| Jun 8, 1:08 PM CDT | Special Weather Statement | OHX | Cannon, DeKalb | 52 min |
| Jun 8, 1:13 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 32 min |
| Jun 8, 1:14 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Warren | 46 min |
| Jun 8, 1:29 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 31 min |
| Jun 8, 1:36 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 24 min |
| Jun 8, 1:41 PM CDT | Special Weather Statement | OHX | DeKalb, Putnam, White | 49 min |
| Jun 8, 1:47 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, White | 27 min |
| Jun 8, 1:56 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 34 min |
| Jun 8, 1:59 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Montgomery, Robertson | 31 min |
| Jun 8, 2:20 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson | 25 min |
| Jun 8, 2:32 PM CDT | Special Weather Statement | OHX | Cumberland | 28 min |
| Jun 8, 2:35 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 23 min |
| Jun 8, 2:41 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson | 34 min |
| Jun 8, 2:46 PM CDT | Special Weather Statement | OHX | Wayne | 44 min |
| Jun 8, 2:53 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 37 min |
| Jun 8, 2:59 PM CDT | Special Weather Statement | OHX | Lawrence | 31 min |
| Jun 8, 2:59 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson | 32 min |
| Jun 8, 3:05 PM CDT | Special Weather Statement | OHX | Dickson | 25 min |
| Jun 8, 3:09 PM CDT | Special Weather Statement | OHX | Davidson | 36 min |
| Jun 8, 3:20 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner, Wilson | 3 hr |
| Jun 8, 3:25 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys, Williamson | 39 min |
| Jun 8, 3:31 PM CDT | Special Weather Statement | OHX | Lawrence | 29 min |
| Jun 8, 3:43 PM CDT | Special Weather Statement | OHX | Dickson, Humphreys | 47 min |
| Jun 8, 3:46 PM CDT | Special Weather Statement | OHX | Perry | 44 min |
| Jun 8, 4:01 PM CDT | Special Weather Statement | OHX | Williamson | 29 min |
| Jun 8, 4:10 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 35 min |
| Jun 8, 4:24 PM CDT | Special Weather Statement | OHX | Hickman | 36 min |
| Jun 8, 4:26 PM CDT | Special Weather Statement | OHX | Smith | 34 min |
| Jun 8, 4:39 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 36 min |
| Jun 8, 4:41 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 18 min |
| Jun 8, 4:46 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Hickman, Maury, Williamson | 3 hr |
| Jun 8, 5:11 PM CDT | Special Weather Statement | OHX | Rutherford | 34 min |
| Jun 8, 5:19 PM CDT | Special Weather Statement | OHX | Overton | 26 min |
| Jun 8, 6:08 PM CDT | Special Weather Statement | OHX | Stewart | 37 min |
Nearby
Flash Flood Warnings in Tennessee, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.